MAUDE Adverse Event Report: ARTHREX, INC. DUALCOMP HINDFOOT NAIL, 12.5 X 210 MM; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. DUALCOMP HINDFOOT NAIL, 12.5 X 210 MM; INTRAMED FIXATN ROD AND ACCESS
Model Number DUALCOMP HINDFOOT NAIL, 12.5 X 210 MM
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint allegation is confirmed by the attached x-rays, which shows that that the nitinol did not stretch and the slider did not travel the proper distance during deployment resulting in incomplete exposure of the drill holes required for screw placement.This prevented full deployment of the implant.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.Dfu-0250-eo - g.Precautions- 5.The use of the cable tensioning device is necessary for joint reduction and to set the nitinol element in the nail implant.Failure to do so will result in misalignment of the interlocking screw hole position in the nail and the mating targeting guide.J.Cleaning and disinfection.All devices are to be cleaned, disinfected, and sterilized prior to each application; this is required.As well for the first use after delivery of the non-sterile devices.Effective cleaning is an indispensable requirement for an effective sterilization of the devices.The most likely cause of the reported failure of the nail not deploying can be attributed to user-related handling¿specifically, set screws in the tensioning device not being adequately cleaned prior to the procedure, preventing proper engagement and allowing cable movement during tensioning.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2025, it was reported by an arthrex employee via email that for an ar-9090-10s, dualcomp hindfoot nail, 12.5 x 210 mm, the surgeon was implanting a dual compression hindfoot nail while following the technical guide precisely, the hind foot nail was loaded onto the insertion jig as per technique.The tension cable was loaded precisely as per technical guide.The tension screws were at the most proximal end on the tension guide.All slack was removed from the tension cable as it was inserted into the tension guide.The tension guide screws were tightened with 3 clicks of the torque limiter.The hind foot nail was inserted into the patient.The most distal calcaneal screw was inserted successfully.The most distal tibial screw was inserted successfully.The surgeon used the t handle to tension the nitinol core of the nail.This was tightened until it hit a hard stop.The surgeon then drilled for the proximal calcaneal screw.The drill would not pass through the nail because the nitinol core had not stretched down to expose the nitinol core drill hole.On further lateral inspection the talus nail hole which should be of an oval or elongated shape if the nitinol core had correctly deployed but it did not appear.The nitinol core did not appear to have stretched sufficiently to expose the required drill holes for the procedure to proceed.Under advice, the surgeon detensioned the t handle, loosened the cable in the tensioning device.He wound the part containing the tensioning screws to their most proximal position, retensioned the cable removing all slack, tightened the tensioning device screws and attempted to retension the nitinol core.The core did not stretch to the required position again.The patient had already received a tibal talus fusion from a previous procedure.This was detected during a daul compression hind foot nail procedure on (b)(6) 2025.The procedure was completed successfully as the surgeon decided to use two 7mm compression ft screws to compress the calcaneal talus space.The surgeon was satisfied with the end result but frustrated that the nitinol core had not stretched.The complaint initiator further clarified that the implant did not deploy, he meant that the nitinol core of the nail did not deploy as designed.The nail was implanted.

Brand Name
DUALCOMP HINDFOOT NAIL, 12.5 X 210 MM
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23829165
Report Number1220246-2025-05662
Device Sequence Number9277953
Product Code HSB
UDI-Device Identifier00888867305588
UDI-Public(01)00888867305588(11)250212(17)300131(10)15388277
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K221031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDUALCOMP HINDFOOT NAIL, 12.5 X 210 MM
Device Catalogue NumberAR-9090-10S
Device Lot Number15388277
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2025
Supplement Date Received by Manufacturer04/02/2026
Initial Report FDA Received Date12/17/2025
Supplement Report FDA Received Date04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown